Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 18, 2013, 2:27 PM MDT for Larimer County, Colorado. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2013, 2:27 PM MDT (20:27 UTC)
- Expired
- Jul 18, 2013, 6:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 3:28 PM MDT | FLASH FLOOD | 3 Wsw Bellvue, CO | THERE WAS 1 FOOT OF WATER FLOWING OVER THE ROAD AT SEVERAL LOCATIONS IN LOWER RIST CANYON IN THE HIGH PARK BURN AREA. PORTIONS OF RIST CANYON ROAD WERE BEING CLOSED DUE TO THE FLASH FLOODING. |
| Jul 18, 4:21 PM MDT | FLASH FLOOD | Poudre Park, CO | MUDSLIDE ON HIGHWAY 14 IN THE HIGH PARK BURN AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -453 J/kg
- Mixed-layer LCL
- 2092 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WGUS55 KBOU 182027 FFWBOU COC069-182230- /O.NEW.KBOU.FF.W.0008.130718T2027Z-130718T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 227 PM MDT THU JUL 18 2013 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO... * UNTIL 430 PM MDT AT 226 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS PARTS OF THE HIGH PARK BURN AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL IN THE BUCKHORN MOUNTAIN AREA WILL RESULT IN DEBRIS FLOWS. THE DEBRIS FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BUCKHORN MOUNTAIN AND MISHAWAKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN AREA. MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538 $$ MEIER
6 follow-up statements
691 WGUS75 KBOU 182103 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 303 PM MDT THU JUL 18 2013 COC069-182230- /O.CON.KBOU.FF.W.0008.000000T0000Z-130718T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER CO- 303 PM MDT THU JUL 18 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL LARIMER COUNTY... AT 300 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE HIGH PARK BURN AREA. NEARLY ONE INCH OF RAIN HAS FALLEN IN THE REDSTONE CANYON RAIN GAUGE IN THE PAST 35 MINUTES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY IF IT HAS NOT ALREADY OCCURRED. EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW MOVING OVER THE EASTERN HALF OVER THE HIGH PARK BURN AREA. THE DEBRIS FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BUCKHORN MOUNTAIN...MISHAWAKA AND TEDS PLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN AREA. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538 $$ MEIER
999 WGUS75 KBOU 182132 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 332 PM MDT THU JUL 18 2013 COC069-182230- /O.CON.KBOU.FF.W.0008.000000T0000Z-130718T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER CO- 332 PM MDT THU JUL 18 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL LARIMER COUNTY... AT 330 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE HIGH PARK FIRE AREA. OVER ONE INCH OF RAIN HAS ALREADY FALLEN AND HEAVY RAIN CONTINUES TO FALL. FLASH FLOODING IS OCCURRING. EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOWS MOVING OVER PARTS OF THE HIGH PARK BURN AREA. THE DEBRIS FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BUCKHORN MOUNTAIN...MISHAWAKA AND TEDS PLACE. WATER IS FLOWING OVER PARTS OF RIST CANYON ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN AREA. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538 $$ MEIER
084 WGUS75 KBOU 182135 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 335 PM MDT THU JUL 18 2013 COC069-182230- /O.CON.KBOU.FF.W.0008.000000T0000Z-130718T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER CO- 335 PM MDT THU JUL 18 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR THE EASTERN PART OF THE HIGH PARK BURN AREA IN CENTRAL LARIMER COUNTY... AT 330 PM MDT...THERE WERE REPORTS OF A FOOT OF WATER FLOWING DOWN RIST CANYON AND THE ROAD TO THE EAST. RIST CANYON ROAD HAS BEEN CLOSED FROM STOVE PRAIRIE ROAD TO THE MOUTH OF THE CANYON DUE TO FLOODING. THERE HAS BEEN 1.06 INCH OF RAINFALL AT THE REDSTONE CANYON AUTOMATED RAIN GAUGE IN REDSTONE CANYON. EXCESSIVE RAINFALL OVER THE BURN SCAR CAN ALSO RESULT IN DEBRIS FLOWS. DEBRIS FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BUCKHORN MOUNTAIN...MISHAWAKA AND TEDS PLACE. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BUCKHORN CREEK AND REDSTONE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE EXTENSIVE AND SEVERE FLOODING OF CREEKS...STREAMS...ROADS AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND THE POUDRE CANYON ESPECIALLY GULCHES DRAINING ACROSS HIGHWAY 14. SEVERE DEBRIS FLOWS CAN BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO SAFETY. MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538 $$ TLH
997 WGUS75 KBOU 182146 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 346 PM MDT THU JUL 18 2013 COC069-182230- /O.CON.KBOU.FF.W.0008.000000T0000Z-130718T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER CO- 346 PM MDT THU JUL 18 2013 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR CENTRAL LARIMER COUNTY... AT 338 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN PARTS OF THE HIGH PART BURN AREA DUE TO THUNDERSTORMS. OVER ONE INCH OF RAIN HAS ALREADY FALLEN. EXCESSIVE RAINFALL OVER THE BURN SCAR IS PRODUCING FLASH FLOODING AND DEBRIS FLOWS IN THE RIST CANYON AREA. THE DEBRIS FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. RIST CANYON ROAD HAS BEEN CLOSED DUE TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN AREA. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. MOVE TO HIGHER GROUND AND AVOID SWIFT MOVING WATER. && LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538 $$ MEIER
353 WGUS55 KBOU 182226 FFWBOU COC069-190000- /O.EXT.KBOU.FF.W.0008.000000T0000Z-130719T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 426 PM MDT THU JUL 18 2013 THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE * FLASH FLOOD WARNING FOR... CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO... * UNTIL 600 PM MDT * AT 423 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IS OCCURRING IN PARTS OF THE HIGH PARK BURN AREA. OVER ONE AND A HALF INCHES OF RAIN HAS ALREADY FALLEN IN PARTS OF THE HIGH PARK BURN AREA. FLASH FLOODING IS OCCURRING. EXCESSIVE RAINFALL FELL OVER THE HIGH PARK BURN SCAR HAS PRODUCED DEBRIS FLOWS IN THE POUDRE PARK AREA. ADDITIONAL DEBRIS FLOWS WILL BE POSSIBLE. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BUCKHORN MOUNTAIN...MISHAWAKA...POUDRE PARK AND TEDS PLACE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14. ROCK SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN AREA. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538 $$ MEIER
886 WGUS75 KBOU 182351 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 551 PM MDT THU JUL 18 2013 COC069-190001- /O.EXP.KBOU.FF.W.0008.000000T0000Z-130719T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER CO- 551 PM MDT THU JUL 18 2013 ...THE FLASH FLOOD WARNING FOR CENTRAL LARIMER COUNTY WILL EXPIRE AT 600 PM MDT... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538 $$ MEIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:55 AM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 18, 9:55 AM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 955 AM MDT THU JUL 18 2013 .UPDATE...I DECIDED TO INCREASE THE POPS ALONG THE URBAN CORRIDOR LATE THIS AFTN AND EVENING. STILL SCATTERED IN TERMS OF COVERAGE BUT SLIGHTLY HIGHER POPS. && .PREV DISCUSSION... /ISSUED 905 AM MDT THU JUL 18 2013/ UPDATE...CURRENT FORECAST LOOKS ON TRACK SO NO CHANGES PLANNED AT THIS TIME. && .AVIATION...LATEST HRRR INDICATE TSTMS DEVELOPING OVER THE DENVER AREA AROUND 22Z-04Z WINDOW. ALL THE MDLS GENERATE A PERIOD OF QPF OVER THE DENVER AREA AT THAT TIME. PLENTY OF MOISTURE AND INSTBY AROUND SO OPTED TO ADD VCTS FOR THIS TIME FRAME WITH A TEMPO GROUP FOR TSRA AS WELL. PULSE TYPE THUNDERSTORMS WITH MODERATE TO HEAVY RAIN THE MAIN THREAT...COULD SEE BRIEF PERIOD OF MVFR CIGS/VSBYS IN THE HEAVIER RAIN SHOWERS. OTHERWISE NO OTHER CHANGES TO THE REST OF THE TAF AT THIS TIME. .PREV DISCUSSION... /ISSUED 354 AM MDT THU JUL 18 2013/ SHORT TERM...PRECIPITABLE WATER VALUES HAVE INCREASED 0.10 TO 0.25 INCH FROM 24 HOURS AGO...WITH VALUES AROUND 1.0 INCH ALONG THE FRONT RANGE. MOISTURE SHOULD CONTINUE TO SLOWLY INCREASE THROUGH THE AFTERNOON/TONIGHT AS UPPER LEVEL MOISTURE PLUME SHIFTS EAST/SOUTHEAST FROM WYOMING/NORTHWEST COLORADO. AIRMASS WARMS ENOUGH IN THE LOW LEVELS TO BREAK INVERSIONS IN THE MOUNTAINS BY LATE THIS MORNING AND THEN ON THE PLAINS BY MID/LATE AFTERNOON. MOST SHORT RANGE MODELS SUGGEST A CONVERGENCE ZONE FROM STALLING SURFACE TROUGH WILL SET UP FROM NEAR THE PALMER DIVIDE NORTHEAST ACROSS THE PLAINS BY LATE AFTERNOON WHICH WOULD AID LOW LEVEL MOISTURE CONVERGENCE AND STORM DEVELOPMENT AS WELL. CAPES ARE LIMITED TO LESS THAN 1000 J/KG AND LITTLE IF ANY SHEAR SO EXPECT PULSE OUTFLOW DOMINATED STORMS. THEY WILL STILL PRODUCE BRIEF VERY HEAVY RAIN DUE TO INCREASED PRECIPITABLE WATER. TEMPERATURES ON THE PLAINS WILL STILL BE A FEW DEGREES WARMER THAN YESTERDAY DESPITE THE INCREASE IN CLOUD COVER BY THIS AFTERNOON. FOR LATER TONIGHT...STORM THREAT WILL GRADUALLY DIMINISH AS AIRMASS STABILIZES. THERE IS STILL WEAK Q-G LIFT NOTED SO CANT TOTALLY RULE OUT A STORM OR TWO LINGERING PAST MIDNIGHT. LONG TERM...THE SURFACE LOW WILL CONTINUE MOVING SOUTH INTO SOUTHEASTERN COLORADO FRIDAY ALLOWING SURFACE WINDS TO BECOME NORTHEASTERLY UPSLOPE. WITH PRECIPITABLE WATER VALUES OF 1-1.25 INCHES ACROSS THE PLAINS AND 0.7-1 INCH OVER THE HIGHER TERRAIN...EXPECTING NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE EASTERN FRONT RANGE MOUNTAINS AND FOOTHILLS AND AT LEAST SCATTERED COVERAGE OVER THE PLAINS. THESE STORMS WILL BE ABLE TO PRODUCE BRIEF HEAVY RAIN...SO WILL HAVE TO KEEP AN EYE ON THE FOOTHILLS AND OLD BURN SCARS. TEMPERATURES FRIDAY WILL BE ABOUT 5-10 DEGREES COOLER THAN TODAYS READINGS. ON SATURDAY...A LITTLE EXTRA PUSH OF MOISTURE FROM THE EAST WILL ALLOW A THETA E RIDGE TO MOVE OVER THE PLAINS AND PRODUCE ANOTHER DAY OF SCATTERED THUNDERSTORMS. HOWEVER THESE WILL BE SLIGHTLY DRIER AND SHOULD DIE OFF LATER IN THE EVENING AS DRIER AIR MOVES IN FROM THE NORTH. TEMPERATURES SATURDAY WILL WARM A COUPLE DEGREES...HOWEVER IT MAY BE VERY SIMILAR TO FRIDAY DEPENDING ON CLOUD COVER. SUNDAY AND MONDAY WILL FEATURE WARMER AND MOSTLY DRY WEATHER AS THE UPPER RIDGE WHICH HAD BEEN PUSHED WEST OVER CALIFORNIA BUILDS BACK EAST. THIS WILL BRING TEMPERATURES BACK TO AND ABOVE NORMALS FOR MID TO LATE JULY. MODELS THEN SHOW A WEAK SHORTWAVE TROUGH TO DROP OUT OF THE PACIFIC NORTHWEST FOR TUESDAY AND WEDNESDAY. THIS WILL BRING COOLER AND WETTER WEATHER FOR THESE DAYS...WITH SHOWERS MAINLY OVER THE HIGH TERRAIN TUESDAY THEN SPREADING OVER THE PLAINS WEDNESDAY. AVIATION...VFR CONDITIONS WILL PERSIST THROUGH TONIGHT. WINDS WILL TURN LIGHT WEST/NORTHWEST BY 15Z-17Z THIS MORNING AND THEN MORE NORTHERLY BY AFTERNOON. SOME GUSTS TO 20 KTS POSSIBLE AFTER 18Z. STORM CHANCES WILL BE HIGHER TODAY...PROBABLY ENOUGH TO WARRANT AT LEAST A TEMPO GROUP FOR GUSTY OUTFLOW WINDS TO 30-40 KTS. MAIN THREAT WOULD BE 21Z-04Z. SLIGHT CHANCE OF A STRONG ENOUGH STORM MOVING DIRECTLY OVER THE AIRPORT TO REDUCE VSBYS TO 3-4SM. HYDROLOGY...PRECIPITABLE WATER VALUES HAVE ALREADY INCREASED TO AROUND 1.0 INCH ALONG THE FRONT RANGE. SEE THESE VALUES INCREASING SLIGHTLY THROUGH THE DAY. AS A RESULT...LOCALLY HEAVY RAIN POSSIBLE WITH ALL STORMS ESPECIALLY SINCE THEY WILL BE SLOW MOVING. HOWEVER...WARM CLOUD DEPTH IS LIMITED TO JUST A COUPLE THOUSAND FEET GIVEN HIGH FREEZING LEVELS...AND RELATIVELY DEEP SUBCLOUD LAYER WILL LIKELY RESULT IN OUTFLOW DOMINATED STORMS. MAIN THREAT FOR ANY FLOODING CONCERNS WILL BE IN THE FRONT RANGE BURN SCARS...SO WILL HAVE TO MONITOR THOSE CLOSELY THIS AFTERNOON/EVENING. THREAT LOW ENOUGH TO PRECLUDE A FLASH FLOOD WATCH AT THIS TIME...BUT WILL HIGHLIGHT LOCALLY HEAVY RAINFALL IN HAZARDOUS WEATHER OUTLOOK. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COOPER LONG TERM....KRIEDERMAN
Hazardous weather outlook, Jul 18, 10:57 AM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1057 AM MDT THU JUL 18 2013 COZ030>051-191700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGHER STORM COVERAGE CAN BE EXPECTED AS MOISTURE INCREASES FROM WEST TO EAST ACROSS THE AREA. THE STORMS ARE FIRST EXPECTED TO DEVELOP IN THE MOUNTAINS BY NOON...SPREADING AND DEVELOPING EASTWARD ACROSS THE PLAINS BY MID TO LATE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING AROUND 1 INCH OF RAIN IN 20 TO 30 MINUTES...ALONG WITH GUSTY OUTFLOW WINDS UP TO 50 MPH. THE BRIEF BUT HEAVY RAIN MAY PRODUCE FLOODING IN THE FRONT RANGE BURN SCARS. STORMS WILL GRADUALLY DECREASE BY OR SHORTLY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY WITH CONCERN OF HEAVY RAIN OVER THE EASTERN FRONT RANGE MOUNTAINS AND FOOTHILLS. TEMPERATURES WILL BE ABOUT 5-10 DEGREES COOLER FROM TODAY. SATURDAY WILL HAVE SCATTERED STORM ACTIVITY BUT WITH LESS AVAILABLE MOISTURE...SO HEAVY RAIN CONCERNS ARE LOWER. SUNDAY AND MONDAY WILL BE WARM AND DRY BEFORE MORE MOISTURE MOVES IN FOR TUESDAY AND WEDNESDAY TO PRODUCE DAILY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...ANY REPORTS OF HEAVY RAINFALL WOULD BE APPRECIATED. COOPER/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:42 PM MDT | Areal Flood Advisory | BOU | Larimer | 2 hr |
| Jul 18, 1:19 PM MDT | Flash Flood Warning | BOU | Larimer | 116 min |
| Jul 18, 2:07 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Jul 18, 3:03 PM MDT | Areal Flood Advisory | BOU | Boulder, Gilpin | 3 hr |
| Jul 18, 3:30 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
| Jul 18, 4:42 PM MDT | Areal Flood Advisory | BOU | Park | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.